Alert archive / California / Frost Advisories in 2009
Frost Advisory 15, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at Apr 24, 2009, 3:15 PM PDT. It took effect at Apr 25, 2009, 12:00 AM PDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2009, 3:15 PM PDT (22:15 UTC)
- In effect from
- Apr 25, 2009, 12:00 AM PDT
- Expired
- Apr 25, 2009, 2:50 AM PDT
- In force
- 3 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KEKA 242215 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 315 PM PDT FRI APR 24 2009 CAZ003-076-251115- /O.NEW.KEKA.FR.Y.0015.090425T0700Z-090425T1600Z/ NORTH COAST INTERIOR-MENDOCINO INTERIOR- 315 PM PDT FRI APR 24 2009 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PDT SATURDAY... A COLD AIRMASS MOVING INTO NORTHWEST CALIFORNIA...ALONG WITH CLEARING SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL INTO THE HIGH 20S TO MID 30S ACROSS VALLEYS AND SHELTERED AREAS EARLY SATURDAY MORNING. THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PDT SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
1 follow-up statement
000 WWUS76 KEKA 250950 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 250 AM PDT SAT APR 25 2009 CAZ003-076-251100- /O.CAN.KEKA.FR.Y.0015.000000T0000Z-090425T1600Z/ NORTH COAST INTERIOR-MENDOCINO INTERIOR- 250 AM PDT SAT APR 25 2009 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELED THE FROST ADVISORY. LOW CLOUD COVER AND LIGHT WINDS WILL PREVENT WIDESPREAD FROST AND NEAR FREEZING TEMPERATURES FROM DEVELOPING THIS MORNING. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Apr 24, 3:00 PM PDT, 15 minutes earlier.
Area forecast discussion, Apr 24, 3:00 PM PDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 300 PM PDT FRI APR 24 2009 .SYNOPSIS...AN UPPER LEVEL LOW WILL TRACK SOUTH ACROSS MENDOCINO COUNTY TONIGHT. THIS LOW HAS TRIGGERED SHOWERS AND ISOLATED THUNDERSTORMS THIS AFTERNOON BUT ACTIVITY SHOULD DIMINISH TONIGHT. DRY WEATHER CONDITIONS WILL PREVAIL THROUGH THE WEEKEND...THEN ANOTHER UPPER LEVEL LOW WILL AFFECT THE REGION MONDAY THROUGH WEDNESDAY WITH COOLER TEMPERATURES AND AN INCREASE IN SHOWERS. && .DISCUSSION...THE CURRENT UPPER LEVEL TROUGH CARRIED SUFFICIENT INSTABILITY TO DELIVER SCATTERED SHOWERS AND ISOLATED TSTMS TO THE EASTERN PORTION OF THE CWA THIS AFTERNOON. THIS FEATURE WILL MOVE SOUTH OUT OF THE AREA LATER TONIGHT BRINGING AN END TO THE THREAT OF PRECIPITATION BY TOMORROW. TEMPERATURES OVERNIGHT WILL BE CHILLY BUT SHOULD REMAIN JUST HIGH ENOUGH TO PREVENT WIDESPREAD FROST DO TO SOME LOW LEVEL MIXING IN NORTH WIND AND A LITTLE LEFT OVER CLOUD COVER. SATURDAY LOOKS TO BE FAIRLY NICE AS A SHORT-WAVE RIDGE BUILDS BEHIND THE LOW. IT WILL PROBABLY START OFF COOL...BUT MAXIMUM TEMPERATURES SHOULD RECOVER 10-15 DEGREES. ON SUNDAY...HIGH PRES OVER THE EAST PAC WILL MAINTAIN BRISK NORTHERLY FLOW ALONG THE NORTHWEST CALIFORNIA COAST. ON MONDAY ANOTHER COLD POOL ALOFT WILL BEGIN TO DROP SOUTH TOWARDS OREGON. WITH IT WILL BE A CHANCE OF RAIN AND PERHAPS SNOW OVER THE HIGHER TERRAIN (ABOVE 4000 FT) ACROSS NOR CAL. THE EURO AND GFS WERE IN DECENT AGREEMENT ON DRIVING THIS COLD POOL DUE SOUTH INTO NORTHERN CAL TUESDAY THROUGH WEDNESDAY. THE TROUGH ALOFT APPEARS TO MOVE OFF TO THE EAST ON THURSDAY...BUT NW CYCLONIC FLOW AND EMBEDDED VORT CENTERS WILL LIKELY KEEP WEST COAST IN A SHOWERS REGIME THROUGH THURSDAY. NEXT WEEK IS LOOKING TO BE QUITE COOL FOR LATER APRIL...WITH PERIODIC RAIN AND HIGH ELEVATION SNOW. && .AVIATION...UPPER LOW SWINGING SOUTHWARD THROUGH NORTHERN CALIFORNIA WILL KEEP ACV...CEC AND UKI TAFS PERSISTENTLY DRY AND FAIRLY STABLE. MODERATE GRADIENT WILL KEEP BREEZY/GUSTY NORTHWEST-WEST DAYTIME/EARLY LATE AFTERNOON CONVECTION OVER INLAND MOUNTAINS POPPING UP SHOULD MAINTAIN EAST OF THE TERMINALS. THE THREAT OF LOCALIZE STRATUS AND PATCHY FOG POSSIBLE ALONG THE HUMBOLDT COAST. TA && .MARINE...HIGH PRESSURE OVER THE EASTERN PACIFIC AND THERMALLY INDUCED LOW PRESSURE OVER THE CALIFORNIA INTERIOR HAVE COMBINED TO CREATE A PRESSURE GRADIENT OVER THE COASTAL WATERS...SUPPORTING MODERATE WINDS OVER THE NEARSHORE WATERS WITH GALE FORCE GUSTS FURTHER OFFSHORE. THIS IS LIKELY TO CONTINUE THROUGH LATE TONIGHT...AND AFTER A BRIEF LULL ON SATURDAY AN INCREASE TO LOW-END GALES MAY AGAIN OCCUR. HOWEVER...BY MONDAY INTO TUESDAY WINDS WILL BEGIN TO DIMINISH...ESPECIALLY NEARSHORE NORTH OF THE CAPE. THE WAVE RIDERS CONTINUE TO SHOW EVIDENCE OF LONG PERIOD SWELL...HOWEVER IT SEEMS TO BE SMALLER THAN WHAT THE SWAN HAS BEEN SHOWING BY A FOOT OR SO. THIS SWELL WILL HAVE LITTLE EFFECT ON THE DEEP WATER WHICH WILL BE DOMINATED BY SHORT PERIOD FRESH WAVES...BUT WILL MAKE ITS PRESENCE KNOWN IN THE SURF ZONE AND SHALLOW WATER AREAS. CILIBERTI && .EKA WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY PZZ450. GALE WARNING AND SCA FOR HAZARDOUS SEAS PZZ470-475. SMALL CRAFT ADVISORY PZZ455. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 2:32 AM PDT | Gale Warning | EKA | 23 hr |
Nearby
Frost Advisories in California, 2009Every frost advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.